Alert archive / Indiana / Flash Flood Warnings in 2000

Flash Flood Warning 20, NWS Wilmington, OH

August 9, 2000Ripley County, Switzerland County, Indiana

NWS Wilmington, OH issued this flash flood warning at Aug 9, 2000, 8:28 PM EST for Ripley County, Switzerland County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 8:28 PM EST (01:28 UTC)
Expired
Aug 9, 2000, 9:30 PM EST
In force
62 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Ripley County, IN, Switzerland County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 100132
FFWILN
INC137-155-100330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
828 PM EST WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1030 PM EST...

* AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FROM 3 TO 5 INCHES OF RAIN HAD FALLEN OVER MUCH OF RIPLEY AND 
SWITZERLAND COUNTIES SINCE 700 PM EST. ADDITIONAL RAINFALL OF UP TO 
AN INCH CAN BE EXPECTED OVER THESE AREAS.

* SOME LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...
  VERSAILLES...
  OSGOOD...
  FRIENDSHIP...
  VEVAY...
  FAIRVIEW...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$
DIAN-REED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:55 PM EST, 33 minutes earlier.

Area forecast discussion, Aug 9, 7:55 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT WED AUG 9 2000

TSTM ACTVTY TRYING TO WIND DOWN ACRS AREA WITH STGST STORMS NOW
ACRS FAR S. WL GO AHD AND ISSUE REG ZONES A LTL ERLY TO TRY AND CLR
OUT MORE OF WATCH 669 AND CLEAN UP WORDING ACRS THE N. TRAINING NOT
AS IMPRESSIVE NOW SO FLOODING THREAT LOOKS TO BE MINIMAL BUT WL
PRBLY HANG ON TO FFA ACRS SE THRU MIDNGT AS THEY CUD STILL SEE SOME
ISOLD PBLMS.

.ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:03 PM ESTSevere Thunderstorm WarningILNOhio, Switzerland57 min
Aug 9, 7:23 PM ESTSevere Thunderstorm WarningILNRipley52 min
Aug 9, 7:55 PM ESTSevere Thunderstorm WarningILNSwitzerland50 min

Nearby

Flash Flood Warnings in Indiana, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.